It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



High & Low Blood Pressure Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 11-23-2004, 07:07 PM   #1
Senior Veteran
(male)
 
Join Date: Sep 2003
Posts: 549
don444 HB Userdon444 HB User
Question Diovan Results

I started Diovan 80mg four days ago. Previously my BP was averaging around 140/80. On the second day of the Diovan therapy my BP was 125/75 but I was tired and just too mellow. On the third day my BP was 110/60 and I everything felt like a effort to do. I had a nurse double check my BP and confirm the 110/60 reading. My pulse also dropped from around 68 to 58-62. I have not been able to contact my MD and with the Holidays I donít expect to hear from him. I have to decided to stop the Diovan until I find out what is going on. I also take Tenormin 25mg. I think that a smaller dose may work better for me but I donít think I can split the pills. I will ask for the 40mg when I hear from my MD.
Comments appreciated. Thanks.
__________________
Keep moving, it makes it harder for the undertaker to catch you. Don

 
Old 11-23-2004, 11:59 PM   #2
Senior Veteran
(female)
 
Join Date: Jan 2003
Location: California, U.S.A.
Posts: 3,091
zuzu8 HB Userzuzu8 HB Userzuzu8 HB Userzuzu8 HB Userzuzu8 HB Userzuzu8 HB User
Re: Diovan Results

Donsabi,

It's really odd that your pulse rate has dropped.. In clinical trials, a valsartan-atenolol combination is more antihypertensive together than either component alone, but it is not known to lower the heart rate more than atenolol alone..

You mentioned you have thyroid issues, and am just wondering if, for some reason, Diovan PLUS Synthroid have some kind of synergistic effect on heart rate.

The effect on your BP is great but the fatigue of course isn't.

Co-incidence? Temporary? Dose too much? Hard to know..but yes, stop for now, wait until you talk to your doctor...I'm sure he'll say try the 40mg. As far as I know 40 is a NEW pill. 80mg used to be the lowest dosage available in one pill (I think).

Are you on Diovan BRAND or generic valsartan? The 40mg BRAND is a round tablet and a good pill splitter might work just fine!

zuzu xxx

 
Sponsors Lightbulb
   
Old 11-24-2004, 08:54 AM   #3
Senior Veteran
 
Join Date: Sep 2004
Posts: 673
mgraylorn HB User
Re: Diovan Results

That doesn't seem like much of a pulse rate drop. For instance on a calcium channel blocker and clonidine I have gone from pre med pulse in the low to mid 80s to rates in the mid 60s and below - sometimes into the low 50s. Except right at first when I was adjusting to the clonidine, the lowered heartrate has not affected my energy levels.

 
Old 11-24-2004, 09:16 AM   #4
Senior Veteran
(female)
 
Join Date: Jan 2003
Location: California, U.S.A.
Posts: 3,091
zuzu8 HB Userzuzu8 HB Userzuzu8 HB Userzuzu8 HB Userzuzu8 HB Userzuzu8 HB User
Re: Diovan Results

Donsabi,
I had found that webpage too, after finding others that only mentioned 80mg tabs. So again, my guess, is that a 40mg tab is pretty new.

Anyway, I agree with Mgraylorn that the heartrate isn't anything to be too concerned about, but the fact that you feel so lethargic and fatigued probably means you need to reduce the dosage.

How long were you on the increased synthroid before starting the Diovan? Just wondering if the malaise could be synthroid related and lil' ol' Diovan isn't the bad guy here.

Let us know what happens next.

zuzu xx

Last edited by zuzu8; 11-24-2004 at 09:17 AM.

 
Old 11-24-2004, 02:18 PM   #5
Senior Member
(female)
 
Join Date: Feb 2004
Posts: 236
Sandra49 HB User
Re: Diovan Results

That also happened to me taking Diovan, although it controlled my Bp wonderfully. I did not want to switch, so I tried to stay on it, but soon I could barely walk a normal pace. After trying Lotrel, I am now on Norvasc, and have been happy ever since.




Quote:
Originally Posted by donsabi
I started Diovan 80mg four days ago. Previously my BP was averaging around 140/80. On the second day of the Diovan therapy my BP was 125/75 but I was tired and just too mellow. On the third day my BP was 110/60 and I everything felt like a effort to do. I had a nurse double check my BP and confirm the 110/60 reading. My pulse also dropped from around 68 to 58-62. I have not been able to contact my MD and with the Holidays I donít expect to hear from him. I have to decided to stop the Diovan until I find out what is going on. I also take Tenormin 25mg. I think that a smaller dose may work better for me but I donít think I can split the pills. I will ask for the 40mg when I hear from my MD.
Comments appreciated. Thanks.

Last edited by Sandra49; 11-24-2004 at 02:20 PM.

 
Old 11-24-2004, 07:18 PM   #6
Senior Veteran
(male)
 
Join Date: Sep 2003
Posts: 549
don444 HB Userdon444 HB User
Re: Diovan Results

zuzu8,
I only was on the increased Synthroid dose for three days prior to trying the Diovan. I had been on Synthroid 88mcg for over a year and the increase was to 100mcg. I am hypo and I would think that any increase in Synthroid would result in mild hyper symptoms. But slowed heart rate is not a hyper symptom. It is possible that it may be a combination problem.
I am still waiting to hear from my MD.

Sandra,
Thanks for your reply.
Medications that work wonders for others seem to cause problems for me.
It helps to know I am not the only one.
__________________
Keep moving, it makes it harder for the undertaker to catch you. Don

 
Old 12-09-2004, 06:04 PM   #7
Senior Veteran
(male)
 
Join Date: Sep 2003
Posts: 549
don444 HB Userdon444 HB User
Re: Diovan Results

zuzu8,
Your suspicions turned out to be correct. The increased Synthroid was a little too much. I returned to the prior 88mcg. I finally heard from my cardiologist. He told me that it takes a few weeks to adjust to Diovan and the reduced heart rate indicated that the heart was not working as hard as before the med. I have also just started Vytorin.
__________________
Keep moving, it makes it harder for the undertaker to catch you. Don

 
Old 12-10-2004, 02:38 AM   #8
Senior Veteran
(female)
 
Join Date: Jan 2003
Location: California, U.S.A.
Posts: 3,091
zuzu8 HB Userzuzu8 HB Userzuzu8 HB Userzuzu8 HB Userzuzu8 HB Userzuzu8 HB User
Re: Diovan Results

Donsabi,

Hope you feel better backing off the Synthroid a little.
Keep us posted!

zuzu xx

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Diovan HCT12.5 mg or Bystolic 5 mg michelle111 High & Low Blood Pressure 5 03-22-2010 05:22 PM
Switch from Diovan to Lisinopril Titchou High & Low Blood Pressure 4 06-16-2009 11:37 AM
To Lenin---DIOVAN GEORGEP High & Low Blood Pressure 13 06-15-2006 08:48 PM
Has anyone dropped Diovan and done alright? frank619 High & Low Blood Pressure 110 06-12-2006 07:00 PM
Help! Diovan is raising BP?! npp33 High & Low Blood Pressure 3 05-18-2006 10:49 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added




Top 10 Drugs Discussed on this Board.
(Go to DrugTalk.com for complete list)
Atenolol
Benicar
Clonidine Cozaar
Diovan
  Lisinopril
Lotrel
Norvasc
Potassium
Toprol




TOP THANKED CONTRIBUTORS



Machaon (55), atengnr (48), JJ (35), soflsun (29), Flutterbye77 (17), flowergirl2day (16), flitz (16), zuzu8 (15), cartner (12), rudiraven (12)

Site Wide Totals

teteri66 (1167), MSJayhawk (1000), Apollo123 (899), Titchou (836), janewhite1 (823), Gabriel (758), ladybud (747), sammy64 (668), midwest1 (665), BlueSkies14 (610)



All times are GMT -7. The time now is 11:59 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!